• question-icon

    What causes pain in bottom of the feet while on Metformin for diabetes?

default
Posted on Tue, 31 May 2016 in Thyroid Problem and Hormonal Problems
Question: Diabetic put on 2000 mg Metformin since last year. But for past few weeks I am having pain in the bottom of my feet.
doctor
Answered by Dr. Shehzad Topiwala 4 hours later
Brief Answer:
Diabetes Thyroid

Detailed Answer:
The pain in the bottom of your feet could be due to nerve problems associated with diabetes. It is referred to as 'Neuropathy'
This diagnosis requires a thorough in-person examination.

Moreover, before attributing the pain to diabetes, it is important to rule out other causes of neuropathy such as vitamin B12 deficiency.


When I see someone like you in my practice, I typically order the following blood tests in addition to a detailed physical examination:

CBC (Complete Blood Count, also known as Hemogram; includes Hemoglobin, WBC and Platelet counts)
Electrolytes (Sodium and Potassium in particular)
HbA1c (Glycosylated Hemoglobin = your 3 month glucose average)
Liver function tests (SGOT , SGPT, Albumin, Bilirubin, Alkaline Phosphatase)
Kidney function tests (BUN, Creatinine)
TSH
Free T4
Anti Thyroid Peroxidase (TPO) antibodies
Anti Thyroglobulin antibodies
Vitamin B12 levels
25 hydroxy Vitamin D

None of these tests require any fasting and can be done at any time of the day
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shehzad Topiwala 16 hours later
Hi Dr. Topiwala:

Thanks a lot for your response. Please find attached my Lab Report as of March 4, 2016. Also, as the PSA level was high the Doctor recommended an Ultrasound of my prostate.

The prostate measures 3.0x2.9x3.4 cm.
There is a large Hyperechoic structure in the prostate gland measuring 2.3x1.0x2.6 cm
The prevoid bladder measures 8.6x7.6x8.0 cm
The post void bladder measures 3.8x3.5x4.7 cm

Sir, is there any cause of concern?



Hi Dr. Topiwala:

For past few weeks, I have been having urgency and more frequency to pee. Also, I have some pain in my stomach.

I am feeling very low on energy and concentration.

Kindly advice.

Regards,
XXXXXXX XXXX
doctor
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer:
Follow up

Detailed Answer:
You will need to consult a Urologist for the prostate and urine related symptoms.

You will also benefit from the services of an endocrinologist because your

A1c is not at goal

TSH is low

LDL cholesterol is high.

These can be improved with a comprehensive in-person assessment and proper treatment
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Thyroglobulin

doctor1 MD

I have an appointment with an endocrinologist this thursday for abnormal thyroid antibodies. I have fatigue, anxiety, weight gain, muscle...

doctor1 MD

Dear sir, Iam here Mohammed.Ghouseuddin,from Hyderabad, AP,India, my sister suffering since 2 years hypothyroidism and not only Hypothyroidism,...

doctor1 MD

what is tyrogloubin antibodies results of >1000 i have just recently been diagnosed with vitiligo witch i am being treated for

doctor1 MD

what is normal blood count mine is 6.1

doctor1 MD

Hi I am being treated for vitiligo right now and my dr did blood test and i recived them back my thyrogloubin antibodies are 1000 can you please...

doctor1 MD

Hi I am suffering from bloating ,biopsy says its abnormality in villi they are neither straight nor the duodenum surface is without them their...

doctor1 MD

Dear Doctor Topiwala.I have been diagnosed with Anti Thyroglobulin Antibodies of 18.5. My Thyroid function is 2.5. I have just had two embryos...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shehzad Topiwala
  • Q - Thyroid problem,unable to conceive,hormone deficiency

  • Q - How are headaches and vitiligo treated ?

  • Q - Feel cold, lightheadedness, memory problems, foggy thinking,...

  • Q - Hypothyroidism due to Hashimoto's thyroiditis, taking Thyronorm. Do you...

  • Q - Underweight, taken dexamethasone. How can I gain weight?

  • Q - What can be done for a high blood sugar? Have frequent urination.

  • Q - Had hormone imbalance. Used androgel when testosterone went down. Will...

  • Q - Have a postprandial hypoglycemic reaction to foods with carbs. Gaining...

  • Q - Diagnosed with Hypothyroidism. Is Armour thyroid or Erfa thyroid better...

  • Q - Cold feeling after eating sugar. Headache, fever, BP high, have...

backtotop2